MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASOUND CABLE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASOUND CABLE
Model Number MAJ-2056
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a diagnostic ion robotic bronchoscopy with endobronchial ultrasound with cone beam, (bronchoscopy with biopsy/ flexible bronchoscopy), the sleeve around the ultrasound cable, was worn off completely and the wiring was visible (poor appearance).The procedure was completed with another similar device and procedure delayed by 45 minutes and so was patient¿s anesthesia.There was no adverse impact to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out (g2), and an update to field (b1 and h3).The device was evaluated by olympus.And no reportable malfunctions were found, that could have led to the reported event.However, it was discovered, that the a non-reportable malfunction (internal component of the scope connector is exposed) could have led to the reported phenomenon.And the investigation was conducted.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it was confirmed, that the scope connector cover of the scope connector was removed.Therefore, it is likely, that the removal of the scope connector cover of the scope connector caused an event, that exposed the internal components of the scope connector.Leading to equipment replacement.However, the root cause of the reported event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
ULTRASOUND CABLE
Common Device Name
ULTRASOUND CABLE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19656297
Report Number3002808148-2024-06008
Device Sequence Number12491180
Product Code IYN
UDI-Device Identifier04953170355677
UDI-Public04953170355677
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K203128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown